Hello there, I’m currently taking antibiotics because of a bladder infection… I didn’t tell my doctor I was on birth control pills, and today I’ve been told I could get pregnant because antibiotics make the pills less effective. My boyfriend ejaculated inside of me, but today it’s too late for me to take the morning-after pill… Don’t know what to do!!! Freaking out now… What can I do to avoid falling pregnant?05/28/2016 at 9:12 am
Not every antibiotic drug has the same effects on contraceptives, so it is important for you to visit your doctor and see which antibiotic could compromise the effectiveness of the contraceptive you’re using. Antibiotics can affect the absorption of oral contraceptive; therefore, you should use a barrier method such as the condom while on antibiotics.
My advice is that, from this moment on, up until you finish your UTI antibiotic treatment, you do use a condom. Now, take a pregnancy test, preferably a blood pregnancy test, as they are more accurate.
I hope I have been able to help,
Best regards05/30/2016 at 1:37 pm
Hi dear. Till now the only antibiotic proven to impact birth control pills is rifampin. This drug is used to treat tuberculosis and other bacterial infections. If you take this medication while using birth control pills, it decreases the hormone levels in your birth control pills. This decrease in hormone levels can affect whether ovulation is prevented. In other words, your birth control becomes less effective. Rifampin also decreases hormone levels in the birth control patch and vaginal ring. Side effects vary depending on the person and the class of antibiotic taken. Not everyone who takes birth control pills and antibiotics experiences negative side effects. Despite anecdotal evidence that antibiotics lessen the effectiveness of birth control pills, there may be other factors at play that lead to birth control failure. For example, you may not take your birth control pills on time or you may skip a pill or two if you’re ill. You may not absorb the pill properly if you’re vomiting. While it may seem that antibiotics are to blame, it may be a coincidence. I hope you will get help from my comment. Be safe and stay blessed.09/18/2017 at 6:44 pm
Other topics related to this forum